Alert archive / West Virginia / Tornado Warnings in 2025
Tornado Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 14, 2025, 6:44 PM EDT for Greenbrier County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2025, 6:44 PM EDT (22:44 UTC)
- Expired
- Apr 14, 2025, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WFUS51 KRNK 142244
TORRNK
WVC025-142315-
/O.NEW.KRNK.TO.W.0003.250414T2244Z-250414T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
644 PM EDT Mon Apr 14 2025
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northern Greenbrier County in southeastern West Virginia...
* Until 715 PM EDT.
* At 644 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Duo, or near Quinwood, moving east at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Leonard...
Beartown State Park...
Rorer...
and Duo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3812 8036 3805 8027 3804 8021 3805 8020
3804 8016 3799 8021 3808 8070 3809 8070
3815 8061
TIME...MOT...LOC 2244Z 279DEG 49KT 3809 8059
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
EB2 follow-up statements
322
WWUS51 KRNK 142257
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
657 PM EDT Mon Apr 14 2025
WVC025-142315-
/O.CON.KRNK.TO.W.0003.000000T0000Z-250414T2315Z/
Greenbrier WV-
657 PM EDT Mon Apr 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CENTRAL GREENBRIER COUNTY...
At 656 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Leonard, or near Renick, moving east at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rorer...
Leonard...
and Beartown State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3812 8036 3805 8027 3804 8021 3805 8020
3804 8016 3799 8021 3804 8049 3808 8050
3813 8048
TIME...MOT...LOC 2256Z 279DEG 49KT 3806 8037
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
EB135
WWUS51 KRNK 142306
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
706 PM EDT Mon Apr 14 2025
WVC025-142316-
/O.EXP.KRNK.TO.W.0003.000000T0000Z-250414T2315Z/
Greenbrier WV-
706 PM EDT Mon Apr 14 2025
...THE TORNADO WARNING FOR
CENTRAL GREENBRIER COUNTY WILL EXPIRE AT 715 PM EDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
west central Virginia...and southeastern West Virginia.
&&
LAT...LON 3812 8036 3805 8027 3804 8021 3805 8020
3804 8016 3799 8021 3804 8049 3808 8050
3813 8048
TIME...MOT...LOC 2306Z 279DEG 49KT 3804 8020
$$
EBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 2:04 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 14, 2:04 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 204 PM EDT Mon Apr 14 2025 .SYNOPSIS... A frontal passage will bring showers and strong to severe storms this evening and tonight. Storms will be capable of strong winds and large hail. Tuesday will be notably cooler, with gusty winds. Wednesday will be cooler as well, but a return to near or above normal temperatures is expected Thursday into the weekend. Otherwise, mainly dry weather is expected through Friday. && .NEAR TERM /THROUGH TUESDAY/... As of 100 PM EDT Monday... Key Messages: 1) Severe thunderstorm threat for this evening and tonight has increased. 2) Strong post-frontal winds increase on Tuesday. Upper level ridging currently centered over the southeast United States with an upper shortwave progressing across the northern Plains and Great Lakes. A surface cold front is currently located across Indiana and Ohio with a warm front draped across the Mid Atlantic. Another quick moving shortwave moving out of the mid Mississippi Valley ahead of the the main upper wave over the Great Lakes will moving along the cold front this afternoon/evening. Current surface observations still have upper 40F to low 50F dew points across the region, but mid upper 50F dew points centered over central TN and southern KY will advect north and east through this evening amid strong southwest flow. Although boundary layer moisture remains modest for April standards, this should still be enough to result in continued destabilization downstream of the approaching front. With daytime heating, combined with modest dew points and strong forcing for ascent, storms are expected to form across West Virginia late this afternoon and evening. Forecast soundings/hodographs support multicellular bow echos, but also embedded supercells owing to strong unidirectional speed shear. Damaging winds will be the main threat as noted by inverted-V sounding profiles, but steep lapse rates and a relatively low freezing level, a few storms could produce very large hail. Storms that develop initially over West Virginia will progress south and east through this evening, but weaken with the loss of heating after 10PM. Still a bit of uncertainty how far east storms progress before they begin to weaken due to loss of heating. A sooner storms initiation upstream over West Virginia will likely result in storms progressing further across the CWA. With all that said, confidence has atleast increased for southeast West Virginia and east into the Shenandoah Valley, for which an Enhanced Risk has been issued. South and east of the I64 corridor, confidence begins to lessen. Cold front will finally move across late tonight and will be east of the region tomorrow morning. Drier and cooler air will arrive behind the front, along with increasingly gusty west-northwest winds. Gusts in the higher elevations in the 40 to 50MPH range through Tuesday night, thus a Wind Advisory will be issued for a portion of the area to address the gusty winds. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 130 PM EDT Monday... Key Messages: 1) Rain/snow showers linger in the WV mountains through Wednesday morning. 2) Below normal temperatures midweek return to normal by Thursday. Strong northwesterly flow continues for Tuesday night, as the low in Canada combined with a strong high in the Central Plains will create a tight pressure gradient across the Mid-Atlantic. Wind gusts of 25- 35+ mph will remain likely west of the Blue Ridge through Wednesday morning. Due to the strong upslope flow, the western facing mountains in West Virginia will see rain/snow showers overnight into Wednesday morning before drier air moves in and the upper-level trough shifts east, ending any precipitation. QPF totals will be very light, with a trace to possibly 0.10" at most. NBM probabilities of seeing greater than a tenth of QPF is under 10%. Snow totals will also be minimal, as warm ground temperatures will melt most if not all of the falling snow, though a trace to around half of an inch could occur on elevated surfaces in Western Greenbrier County, which is an increase since yesterday. Winds remain elevated through the day on Wednesday with gusts of 20- 30+ mph before finally reducing Wednesday night as the pressure gradient lessens. High pressure over the Southeastern US will move into the Mid-Atlantic on Wednesday and dominate the weather pattern through late week. This will keep quiet weather across the entire RNK CWA, with no precipitation expected through the rest of the period. Temperatures remain below average on Wednesday, with highs in the 50s/60s, but rise to near normal with area-wide 60s for Thursday. Lows will remain chilly, in the 30s/40s each morning, with even a few 20s possible Thursday morning in the highest elevations. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 130 PM EDT Monday... Key Messages: 1) Above average temperatures return for the late week and weekend. 2) Quiet weather continues until a frontal boundary tries to move into the area late weekend. The high pressure over the Mid-Atlantic continues to keep quiet weather across our area for the late week into the weekend. The high shifts south and east offshore into the western Atlantic this weekend, with ridging continuing to keep convection along a frontal boundary off to our northwest in the Ohio Valley. As an upper-level shortwave trough slightly amplifies, it will nudge the high south, allowing the front to sag south into the northern portions of our area late Saturday into Sunday, albeit with limited moisture. Nonetheless, showers continue to be possible through most of the weekend, as a new low will form along the tail end of the old frontal boundary in the Great Plains and move into the Great Lakes Region late Monday. The associated warm front will move through our area Sunday afternoon, continuing to keep showers in the forecast. The warm front lifts to the north, with high pressure ridging back over the area for Monday. Late in the day, the main cold front moves in, bringing showers and storms back into the area once again. Well above-average temperatures will persist through the period, with highs in the 70s. The piedmont will likely see 80s over the weekend, due to a warm, southerly flow around the high pressure. Lows will also remain very consistent and mild, in the 50s to around 60 each morning. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 145 PM EDT Monday... Widespread VFR across the region with only some passing high clouds. VFR should continue through much of the afternoon and even into the early evening. Conditions could deteteriorate across the mountains late this evening and into tonight as a cold front approaches with associated rain and thunderstorms. Thunderstorms could begin to impact LWB/BLF as early as 00Z/8PM and could potentially be strong to severe capable of damaging winds and large hail. Less confidence of impacts to terminals further east at ROA/BCB for thunderstorms, but seems likely there will be at least a period of rain tonight for the two aforementioned terminals. LYH/DAN should remain VFR with only limited chances of a few passing showers. Winds also remain gusty from the southwest ahead of the front. Some gusts across the mountains exceeding 20 mph and may continue to do so through late evening. Perhaps a slight decrease overnight, but winds increase sharply tomorrow morning behind a passing cold front. Strong west-northwest winds 25 to 35 MPH are possible. Gusts could be higher in the highest elevations. .EXTENDED AVIATION OUTLOOK... High pressure will bring a return to widespread VFR conditions by Wednesday, and will persist through the end of the work week, before another system over the weekend brings increasing chances for sub-VFR conditions. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...BMG NEAR TERM...BMG SHORT TERM...JCB LONG TERM...JCB AVIATION...BMG
Hazardous weather outlook, Apr 14, 3:36 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 336 PM EDT Mon Apr 14 2025 VAZ009-012-016-017-032-033-043-044-151945- Smyth-Wythe-Carroll-Floyd-Patrick-Franklin-Henry-Pittsylvania- 336 PM EDT Mon Apr 14 2025 This Hazardous Weather Outlook is for south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a Marginal Risk of severe storms tonight. The main threat is damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-010-011-013-014-018>020-022-023-WVZ042>044-507-508-151945- Tazewell-Bland-Giles-Pulaski-Montgomery-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 336 PM EDT Mon Apr 14 2025 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ003>006-019-020-VAZ058-059-151945- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Halifax-Charlotte- 336 PM EDT Mon Apr 14 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ024-034-035-045>047-151945- Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham- 336 PM EDT Mon Apr 14 2025 This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is an Slight Risk of severe storms this evening and tonight. Storms will be capable of damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001-002-018-VAZ015-151945- Ashe-Alleghany NC-Watauga-Grayson- 336 PM EDT Mon Apr 14 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:32 PM EDT | Wind Advisory | RNK | Greenbrier, Monroe | 37 hr |
| Apr 14, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 57 min |
| Apr 14, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 56 min |
| Apr 14, 7:34 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 3 hr |
| Apr 14, 7:47 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe, Summers | 58 min |
| Apr 14, 7:57 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 78 min |
Nearby
Tornado Warnings in West Virginia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.